New Jersey, 2013Winter Storm and Heavy Snow in New Jersey, December 14, 2013
December 14, 2013 · NWS OKX · 7 events in 7 counties and zones
An intensifying low pressure system taking shape over the lower Mississippi Valley the morning of Saturday the 14th moved to a position south of Long Island by the morning of the 15th, bringing heavy snow and some freezing rain to parts of Northeast New Jersey.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intensifying low pressure system taking shape over the lower Mississippi Valley the morning of Saturday the 14th moved to a position south of Long Island by the morning of the 15th, bringing heavy snow and some freezing rain to parts of Northeast New Jersey.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Dec 14, 4:30 AM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Dec 14, 4:30 AM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
430 AM EST SAT DEC 14 2013
.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE OVER THE TENNESSEE AND OHIO VALLEYS
WILL TRACK EAST TODAY...WHILE A SECONDARY LOW FORMS ALONG THE MID
ATLANTIC COAST BY LATE THIS AFTERNOON. THIS LOW WILL BECOME THE
PRIMARY LOW AS IT RAPIDLY DEEPENS TONIGHT AND TRACKS JUST SOUTH
AND EAST OF LONG ISLAND. THE LOW THEN TRACKS EAST OF NEW ENGLAND
ON SUNDAY AND INTO THE CANADIAN MARITIMES BY SUNDAY EVENING. HIGH
PRESSURE BUILDS IN FROM THE WEST SUNDAY NIGHT INTO MONDAY. A QUICK
MOVING FRONTAL SYSTEM MOVES THROUGH TUESDAY AND TUESDAY NIGHT.
HIGH PRESSURE THEN DOMINATES WEDNESDAY THROUGH THURSDAY NIGHT.
ANOTHER FRONTAL SYSTEM MOVES INTO THE AREA FOR FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A SIGNIFICANT WINTER STORM WILL IMPACT THE REGION TODAY INTO
TONIGHT WITH A SIGNIFICANT ACCUMULATION OF SNOW AND ICE. THE
HIGHEST ACCUMULATIONS WILL BE ACROSS INLAND AREAS. THERE ARE NO
CHANGES TO CURRENT WINTER STORM WARNINGS AND ADVISORIES.
A COLD FRONT HAS PUSHED TO THE SOUTH THIS MORNING WITH POLAR HIGH
PRESSURE BUILDING SOUTHEAST ACROSS THE NORTHEAST. THIS HIGH WILL
PRIME THE AREA WITH COLD AIR AS LARGE SCALE WARM ADVECTION ENSUES
WITH MAINLY LIGHT SNOWS DEVELOPING FROM WEST TO EAST THIS MORNING.
THERE HAVE BEEN SOME SPOTTY REPORTS OF SNOW ACROSS EASTERN PA AND
NORTHERN NJ. THE AIR MASS IS DRY TO START SO THE PROCESS WILL BE
GRADUAL AS IT MOISTENS THROUGH THE DAY.
MODELS HAVE COME INTO GOOD AGREEMENT WITH THE DEVELOPMENT AND
TRACK OF THE COASTAL LOW LATER TODAY INTO TONIGHT. THERE ARE
SUBTLE DIFFERENCES WITH THE NAM BEING THE WESTERNMOST SOLUTION IN
TAKING THE LOW ACROSS CENTRAL LI...WHILE THERE IS SIGNIFICANT
CLUSTERING OF THE TRACK JUST EAST OF LI. IRONICALLY...THE NAM IS
THE COLDEST OF THE SOLUTIONS...BUT IS TRENDING WARMER AND COMING
INTO BETTER AGREEMENT WITH THE 00Z GFS AND ECMWF. THE COMPLICATING
FACTOR OR QUESTION FOR THIS STORM IS AT WHAT TIME DOES THE
CHANGEOVER TO RAIN HAPPEN AT THE COAST...AND THEN TO FREEZING
RAIN INLAND. THE COAST LOOKS TO BE SOMEWHERE IN THE 00Z TO 03Z
TIMEFRAME...WITH INLAND AREAS FROM 03Z TO 09Z. AT THE COAST...THE
TIME OF CHANGEOVER COINCIDES WITH THE TIME OF THE BEST FORCING AND
HEAVIEST PCPN. SO IF IT HAPPENS AS EARLY AS 00Z...THERE MAY ONLY
BE INCH OR TWO ACROSS LI/NYC...WHILE A COUPLE OF MORE HOURS LATER
COULD RESULT IN AS MUCH 4 OR 5 INCHES. THIS CHANGEOVER TIME WILL
ALSO BE CRITICAL INLAND AS THE RAIN/SNOW LINE ADVANCES NORTH WITH
THE AID OF A 50 TO 60 KT LOW-LEVEL JET OUT OF THE E/SE. 85H WINDS
FOR THIS EVENT ARE SOUTHERLY AND STEADILY STRENGTHEN THROUGH THE
DAY...THUS THE ERODING OF THE COLD AIR AND THE CHANGEOVER TO
LIQUID. THE SECONDARY LOW DOES NOT TAKE OVER IN TIME TO MAINTAIN
THE DEEP COLD POOL OVER THE AREA THAT STARTS THE DAY.
THE HEAVIEST PCPN WILL FALL TONIGHT...IN THE 00Z TO 12Z TIMEFRAME
WITH SNOWFALL ACCUMULATIONS IN THE INTERIOR OF 6 TO 8
INCHES...AND AS LOW AS 2 TO 4 INCHES ACROSS COASTAL LI. A TENTH TO
ONE-QUARTER INCH OF ICE IS FORECAST ACROSS THE INTERIOR WITH
POSSIBLE HIGHER AMOUNTS SHOULD THE CHANGEOVER TO FREEZING RAIN
OCCURS SOONER. LIQUID EQUIVALENT WILL BE AROUND AN INCH FOR MOST
LOCATIONS. AMOUNTS MAY APPROACH 1.50 INCHES ACROSS EASTERN LI AND
SE CT.
MODEL TRENDS CONTINUE TO BE WARMER AND THIS MAY RESULT IN
SUBSEQUENT FORECAST AMOUNTS OF SNOWFALL BEING LOWERED.
TEMPS TODAY WILL BE MAINLY IN THE 20S AND MAY ACTUALLY FALL A FEW
DEGREES WITH THE ONSET OF THE SNOW. AS THE SECONDARY LOW TAKES
SHAPE THIS AFTERNOON...THE NE FLOW WILL VEER AROUND TO THE EAST
AND STEADILY STRENGTHEN THROUGH THIS EVENING AT 15 TO 25
MPH...WITH GUSTS UP TO 40 MPH.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
ONLY A LOW CHANCE OF LINGERING PCPN BY SUNDAY MORNING. TURNING
OUT PARTLY SUNNY FOR MUCH OF SUNDAY WITH A CONTINUATION OF BELOW
NORMAL TEMPERATURES WITH GUSTY WEST WINDS. HIGHS WILL TOP OUT IN
THE LOWER 40S...WHICH IS CLOSE TO NORMAL.
HIGH PRESSURE BUILDS IN FROM THE WEST SUN NIGHT WITH ANOTHER
REINFORCING COLD FRONTAL PASSAGE FOLLOWED BY A A SHOT OF
UNSEASONABLY COLD AIR. LOWS WILL RANGE FROM THE MID TEENS TO THE
INLAND TO THE MID 20S AT THE COAST. ANY MELTED SNOW OR STANDING
WATER WILL REFREEZE POSING A BLACK ICE PROBLEM.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
MODELS REMAIN IN GENERAL AGREEMENT WITH THE UPPER NORTHERN STREAM
TROUGH MOVING ALONG THE CANADA/US BORDER MONDAY AS THE SURFACE
LOW MOVES THROUGH THE CANADIAN MARITIMES AND INTO THE NORTHERN
ATLANTIC AND DEEPENS. ALL MODELS BRING IN A MUCH COLDER AIR MASS
BEHIND THE LOW MONDAY INTO MONDAY NIGHT. NEAR ZONAL FLOW REMAINS
MONDAY NIGHT WITH THE NEXT SHORTWAVE...CLIPPER TYPE...MOVES INTO
THE GREAT LAKES TUESDAY. WITH THE PROGRESSIVE FLOW ACROSS THE
EAST...THIS SYSTEM MOVES QUICKLY THROUGH TUESDAY NIGHT. THIS
SYSTEM IS DEVELOPING IN THE COLD AIR MASS...HOWEVER WARM ADVECTION
WILL BRING RAIN ALONG THE COAST WITH SNOW INLAND. WEDNESDAY INTO
FRIDAY USED A BLEND OF THE WPC GUIDANCE AND ECMWF. UPPER FLOW
REMAINS NEARLY ZONAL WITH QUICK FLOW. HIGH PRESSURE MOVING OFF THE
EAST COAST WILL HAVE STRONG RETURN FLOW WITH WARMER AIR MOVING
INTO THE AREA AHEAD OF AND WITH THE NEXT SHORTWAVE FOR FRIDAY. AT
THIS TIME THE TREND IS FOR TEMPERATURES TO RETURN TO ABOVE NORMAL
BY THE END OF THE WEEK.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
...HIGH IMPACT EVENT TODAY AND TONIGHT...
LOW PRES DEVELOPS OVER THE DELMARVA AREA LATER TODAY AND THEN PASSES
SOUTH AND EAST OF LONG ISLAND TONIGHT...AND THEN INTO THE CANADIAN
MARITIMES ON SUNDAY.
MODERATE CONFIDENCE IN THE FORECAST OVERALL...INCLUDING WIND
SPEED/DIRECTION...FLIGHT CATEGORY CHANGES...AND P-TYPE CHANGEOVER.
NE WINDS BECOME E AROUND 10 KT THIS MORNING INCREASE TO AROUND 15 KT
WITH GUTS UP TO 20 KT BY MIDDAY...AND THEN TO 15-20 KT WITH GUSTS UP
TO 25 KT BY LATE AFTERNOON. AS LOW PRES PASSES BY THE AREA
TONIGHT...WINDS INCREASE TO AROUND 20 KT...AND THEN WINDS SHIFT TO
THE NW BEHIND THE DEPARTING LOW.
VFR CONDS DETERIORATE TO MVFR BETWEEN 12-14Z IN -SN DEVELOPING FROM
W TO E...AND THEN IFR VSBYS IN -SN DEVELOP BY MIDDAY.
THE HEAVIEST OF THE SNOW WILL OVERSPREAD THE TERMINALS BETWEEN
23Z-05Z. LIFR/VLIFR CONDS LIKELY FROM TIME TO TIME DURING THIS
PERIOD.
FROM 03-05Z...SNOW CHANGES TO RAIN AT THE COASTAL TERMINALS SOUTH OF
A LINE FROM KTEB-KHPN-KBDR-KGON. AFTER 05Z...SNOW WILL MIX WITH
SLEET AND FREEZING RAIN AT KSWF.
A PERIOD OF SLEET/FREEZING RAIN IS POSSIBLE AT COASTAL TERMINALS
THIS EVENING IF TEMPS DO NOT WARM UP AS QUICKLY AS MODELS INDICATE
IN THE LOWEST 1K FT.
TIMING OF ONSET OF SNOW AND TRANSITION MAY OCCUR WITHIN A FEW HOURS
OF FORECAST.
KJFK/KLGA/KBDR/KGON: 4 TO 5 INCHES SNOW.
KISP: 2 TO 4 INCHES SNOW.
KSWF: 6 TO 8 INCHES SNOW AND UP TO 1/4 INCH ICE.
KEWR/KTEB/KHPN: 4 TO 6 INCHES SNOW AND UP TO 1/10 INCH ICE POSSIBLE
AT KHPN.
.OUTLOOK FOR 09Z SUNDAY THROUGH WEDNESDAY...
.TONIGHT...NYC/NJ METRO INCLUDING LONG ISLAND AND COASTAL
CT...IFR/LIFR IN SNOW CHANGING TO RAIN AT THE COAST. WEST AND NORTH
OF NYC...SNOW MIXING WITH SLEET AND FREEZING RAIN. E WINDS G20-30KT
MAINLY FROM NYC E.
.SUNDAY...BECOMING VFR. NW WINDS G20-25 KT INTO THE EARLY EVENING.
.MON...VFR.
.TUE...CHANCE OF SUB-VFR IN SNOW SHOWERS.
.WED...GUSTY WNW WINDS.
&&
.MARINE...
HOISTED A GALE WARNING FOR ALL WATERS FOR THE COASTAL STORM
TONIGHT...WITH INCREASING E-NE FLOW. MOST WATERS SHOULD SEE
SUSTAINED WINDS AS HIGH AS 30 KT AND GUSTS 35-40 KT LATE
TONIGHT BEFORE THE LOW MOVES INTO OR JUST OUTSIDE OF THE COASTAL
WATERS. WINDS COULD GUST UP TO 50 KT ON THE OCEAN E OF MORICHES
INLET...BUT NOT OF LONG ENOUGH DURATION TO WARRANT A STORM
WARNING. BEFORE ALL THAT...INCREASING NE-E FLOW SHOULD BRING SCA
CONDS TO THE OCEAN WATERS BY LATE MORNING...THEN TO MOST OTHER
WATERS BY LATE AFTERNOON.
GUSTY W-NW WINDS WIND WILL REMAIN ON THE BACK SIDE OF THE
DEPARTING STORM SUNDAY AFTERNOON INTO MON EVENING...WITH MINIMAL
GALE FORCE GUSTS POSSIBLE ON THE OCEAN WATERS AND SCA CONDS
ELSEWHERE. QUIET CONDS WILL RETURN TO ALL WATERS DURING MON NIGHT.
A QUICK MOVING FRONTAL SYSTEM COULD BRING SCA CONDS TO THE OCEAN
AND POSSIBLY THE ERN SOUND FROM TUE AFTERNOON INTO WED NIGHT.
&&
.HYDROLOGY...
SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH TONIGHT WITH THE
COASTAL LOW. LIQUID EQUIVALENT QPF RANGES FROM AN INCH TO
AN INCH AND A HALF. MINOR NUISANCE FLOODING COULD OCCUR FOR COASTAL
AREAS LATE SATURDAY NIGHT...BUT THE PROBABILITY IS LOW.
DRY LATE SUNDAY MORNING THROUGH MONDAY NIGHT. A TENTH TO A QUARTER OF
LIQUID EQUIVALENT IS POSSIBLE TUESDAY AND TUESDAY NIGHT. DRY
WEATHER RETURNS FOR WEDNESDAY AND THURSDAY.
&&
.EQUIPMENT...
THE NEW YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS
BEEN RETURNED TO SERVICE. HOWEVER...IF ISSUES ARISE AGAIN DUE TO
INTERFERENCE WITH THE U.S. COAST GUARD EMERGENCY BROADCAST
CHANNEL...THE TRANSMITTER MAY NEED TO BE TAKEN OUT OF SERVICE. IF THIS
DOES OCCUR...A NOTICE WILL BE MADE TO THE PUBLIC NOTIFYING THEM OF
SUCH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR CTZ005>007-009-
010.
WINTER STORM WARNING FROM 10 AM THIS MORNING TO 6 AM EST
SUNDAY FOR CTZ008-011.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 6 AM EST
SUNDAY FOR CTZ012.
NY...WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR NYZ072>075-
078>081-176>179.
WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR NYZ067>071.
NJ...WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR NJZ002-004-006-
103>108.
MARINE...GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR ANZ330-
335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR ANZ350-353-355.
&&
SYNOPSIS...DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...MET/DW
AVIATION...MPS
MARINE...BG
HYDROLOGY...DW
EQUIPMENT...//Hazardous weather outlook, Dec 14, 4:48 AM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
448 AM EST SAT DEC 14 2013
NYZ072>075-078>081-176>179-151100-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
448 AM EST SAT DEC 14 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>007-009-010-NJZ002-004-006-103>108-NYZ067>071-151100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
448 AM EST SAT DEC 14 2013
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-151100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
448 AM EST SAT DEC 14 2013
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ008-011-151100-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
448 AM EST SAT DEC 14 2013
...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ012-151100-
SOUTHERN NEW LONDON-
448 AM EST SAT DEC 14 2013
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ350-353-355-151100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
448 AM EST SAT DEC 14 2013
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
MINIMAL GALE FORCE WIND GUSTS ARE ALSO POSSIBLE FROM SUNDAY
AFTERNOON INTO MONDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Heavy Snow, Western Union
- When
- December 14, 6:28 AM EST to 11:00 PM EST
- Where
- Western Union forecast zone
- Reported by
- Public
- Coordinates
- 40.660, -74.309 (the zone’s center; the record gives no point)
The public reported 6.3 inches of snow in Cranford. The NJ Department of Transportation (DOT) also reported 5.5 inches of snow in Union.
Heavy Snow, Eastern Union
- When
- December 14, 6:28 AM EST to 11:00 PM EST
- Where
- Eastern Union forecast zone
- Reported by
- Public
- Coordinates
- 40.660, -74.309 (the zone’s center; the record gives no point)
The public reported 6.3 inches of snow in Cranford. The NJ DOT also reported 5.5 inches of snow in Union.
Winter Storm, Western Passaic
- When
- December 14, 6:28 AM EST to 10:13 PM EST
- Where
- Western Passaic forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.034, -74.300 (the zone’s center; the record gives no point)
Spotters reported widespread snowfall amounts ranging from 5.5 to 6.3 inches, followed by ice accretion up to 1/4 inch.
Winter Storm, Eastern Passaic
- When
- December 14, 6:28 AM EST to 10:13 PM EST
- Where
- Eastern Passaic forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.034, -74.300 (the zone’s center; the record gives no point)
Spotters reported widespread snowfall amounts ranging from 4.5 to 5.0 inches, followed by ice accretion from 1/10 to 1/4 inch.
Heavy Snow, Eastern Bergen
- When
- December 14, 9:57 AM EST to 10:13 PM EST
- Where
- Eastern Bergen forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.960, -74.074 (the zone’s center; the record gives no point)
The NJ DOT reported snowfall of 6.3 inches in East Rutherford, and 5.5 inches in Paramus. A spotter also reported snowfall of 6.3 inches in Fort Lee.
Heavy Snow, Eastern Essex
- When
- December 14, 9:57 AM EST to 10:30 PM EST
- Where
- Eastern Essex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.787, -74.247 (the zone’s center; the record gives no point)
Spotters and the public reported 6 inches of snow in Newark, and 5 inches in Bloomfield.
Winter Storm, Western Bergen
- When
- December 14, 9:57 AM EST to 10:26 PM EST
- Where
- Western Bergen forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.960, -74.074 (the zone’s center; the record gives no point)
Spotters and the public reported snowfall of 6.3 inches in Mahwah and Oakland, and 6.1 inches in Ramsey. The NJ DOT also reported snowfall of 5.5 inches in Paramus. The snowfall was followed by ice accretion of 1/10 to 1/4 inch.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Pennsylvania, December 14 to 15, 20132 deaths · 1 injured · 36 events
- Winter Weather in Washington, December 14, 20131 death · 1 event
- Tornado and Hail in Florida, December 14, 2013$5.0 million · EF1 · 3 events
- Heavy Snow in Ohio, December 14, 2013$675,000 · 5 events
- Winter Storm and Winter Weather in Vermont, December 14 to 15, 2013$135,000 · 16 events
- Heavy Snow in Pennsylvania, December 14 to 15, 2013$200,000 · 2 events
- Winter Storm and Winter Weather in New York, December 14 to 15, 2013$75,000 · 9 events
- Winter Storm in New York, December 14 to 15, 2013$65,000 · 8 events
- High Wind in Alaska, December 14, 2013$80,000 · 60 kt wind · 1 event
- Winter Storm and Winter Weather in New Jersey, December 14 to 15, 20134 injured · 12 events
- Winter Storm and Heavy Snow in New York, December 14 to 15, 201327 events
- Winter Weather in West Virginia, December 14, 2013$25,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 491738, 491739, 491741, 491742, 491733, 491737, 491743.